MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECTION SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA COLLECTION SET
Catalog Number 10120
Health Effect - Clinical Code Death (1802)
Date of Event 09/13/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation: the rdf was analyzed for this event.Review of the rdf does not show any indications of any issues during the procedure that would have contributed to the patient's death.Signals from the dlog showed no unusual alarms or abnormal procedure behavior.Given this information, there were no signals in the dlog that would indicate the machine did not operate as intended.The system was operating within the safety limits programmed in the machine.The device was found to be operating as intended, and within the generally tolerated limits for the majority of patients.There was no system or device malfunction identified that would indicate an issue with the optia system.The optia system appeared to be operating as intended and is safe to use.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that post a mono nuclear cell (mnc) collection on the spectra optia, the patient expired.Per the customer, they are unsure if the death was related to the procedure.The patient's vascular access was a central line.Patient age is not available at this time.The patient's gender was obtained from the run data file (rdf).The lot number, manufacture date and expiry date are not available at this time.The spectra optia collection set is not available for return because it was discarded by the customer.This report is being filed due to patient death, although per current information there is no suspected malfunction with the terumo bct device or allegation of a malfunction.
 
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.
 
Event or Problem Description
Per customer, no autopsy was not performed on the patient.
 
Additional Manufacturer Narrative
This report is being filed to provide corrected udi and additional information and investigation: the disposable set was not available for return.A full system checkout was performed on nov 13, 2018.The inspection confirmed that there was no device malfunction, and the device was released for use.Root cause: review of the d log does not show any indications of any issues during the procedure that would have contributed to the patient's death.Signals from the d log showed no unusual alarms or abnormal procedure behavior.Given this information, there were no signals in the d log that would indicate the machine did not operate as intended.The system was operating within the safety limits programmed in the machine.The device was found to be operating as intended, and within the generally tolerated limits for the majority of patients.There was no system or device malfunction identified that would indicate an issue with the optia system.The optia system appeared to be operating as intended and is safe to use.The physician treated the patient confirmed that the cause of death was due to lung embolism related to the patient's disease state.Per terumo bct's medical review, the device did not cause or contribute to this incident.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA COLLECTION SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key7949911
Report Number1722028-2018-00281
Device Sequence Number1301815
Product Code GKT
UDI-Device Identifier05020583101104
UDI-Public05020583101104
Combination Product (Y/N)N
Initial Reporter CountryMA
PMA/510(K) Number
K153601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2018
Device Catalogue Number10120
Device Lot Number09Z3128
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer11/02/2018
11/16/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date11/02/2018
11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient Weight47